Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jan 21, 2009, 10:40 AM MST. It took effect at Jan 22, 2009, 10:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 10:40 AM MST (17:40 UTC)
- In effect from
- Jan 22, 2009, 10:00 AM MST
- Expired
- Jan 21, 2009, 5:03 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 211740 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MST WED JAN 21 2009 ...WINDY...UNSEASONABLY WARM AND DRY CONDITIONS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY... .HIGH PRESSURE IN THE UPPER ATMOSPHERE OVER THE ROCKIES WILL PRODUCE UNSEASONABLY WARM TEMPERATURES...MINIMUM HUMIDITIES BETWEEN 8 AND 15 PERCENT AND WEST TO SOUTHWEST WINDS GUSTING TO BETWEEN 25 AND 35 MPH OVER PORTIONS OF SOUTHEAST WYOMING. THESE WEATHER CONDITIONS WILL MAKE IT POSSIBLE FOR ANY UNCONTROLLED OUTDOOR FIRE TO SPREAD QUICKLY. WYZ290-292-293-295-220000- /O.NEW.KCYS.FW.W.0001.090122T1700Z-090123T0000Z/ SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE SOUTH- 1040 AM MST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST THURSDAY. TEMPERATURES WILL CLIMB TO BETWEEN 52 AND 62 DEGREES TODAY OVER PORTIONS OF SOUTHEAST WYOMING. ADDITIONALLY...MINIMUM RELATIVE HUMIDITIES WILL LIKELY BE BETWEEN 8 AND 15 PERCENT. WEST TO SOUTHWEST WINDS ARE EXPECTED TO GUST AS HIGH AS 35 MPH DURING THE WARNING TIME PERIOD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JR
1 follow-up statement
000 WWUS85 KCYS 220003 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 503 PM MST WED JAN 21 2009 ...WINDS WILL DECREASE AND RELATIVE HUMIDITIES INCREASE EARLY THIS EVENING... .THE STRONG NORTHWEST WINDS OVER MUCH OF SOUTHEAST WYOMING TODAY WILL DECREASE WITH SUNSET. AT THE SAME TIME...RELATIVE HUMIDITIES THAT HAVE BEEN QUITE LOW THIS AFTERNOON...WILL SLOWLY INCREASE. WITH LIGHTER WINDS AND HIGHER RELATIVE HUMIDITIES STARTING THIS EVENING...THE RED FLAG WARNING HAS BEEN CANCELED. WYZ290-292-293-295-220115- /O.CAN.KCYS.FW.W.0001.090122T1700Z-090123T0000Z/ SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE SOUTH- 503 PM MST WED JAN 21 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE RED FLAG WARNING. NORTHWEST WINDS WILL DIMINISH RAPIDLY EARLY THIS EVENING OVER SOUTHEAST WYOMING. IN ADDITION...THE RELATIVE HUMIDITIES WILL SLOWLY INCREASE EARLY THIS EVENING. FOR THOSE REASONS...THE RED FLAG WARNING HAS BEEN CANCELED FOR SOME OF THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. $$ WEILAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jan 21, 2:47 AM MST, 7 hours 53 minutes earlier.
Area forecast discussion, Jan 21, 2:47 AM MST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 AM MST WED JAN 21 2009 .SHORT TERM...TODAY THRU THU NIGHT...HIGH AMPLITUDE UPPER RIDGE BEGINS TO SLOWLY COLLAPSE THRU TNGT AS IT MOVES INTO THE REGION. STILL WILL BE SOME AREAS OF BREEZY/WINDY CONDITIONS TODAY MAINLY IN AND NEAR THE SE WY MTNS. TEMPS TODAY SIMILAR TO TUE...WITH DRY AIR MAKING FOR LOW RELATIVE HUMIDITIES AGAIN. WILL MENTION FIRE DANGER AGAIN IN HWO. SOME HIGH CLDS START SPRDG OVER THE REGION LATE TNGT INTO THU AHEAD OF AN INCOMING PAC UPPER TROF. TEMPS ON THU A FEW DEGS LESS THAN TODAY...BUT STILL MILD. HAVE BACKED OFF SOME ON THE PCPN ON THU...CONFINING IT JUST TO THE MTNS IN THE AFTN. MODELS STILL SHOW A RATHER MOIST 700-500 LAYER SPRDG INTO THE REGION THU NIGHT WHICH STARTS TO INTERACT WITH A SWD MOVING FRONTAL ZONE. HAVE KEPT HIGH CHC POPS GOING FOR THU NIGHT ACROSS THE W AND N PARTS OF THE AREA...WITH SLIMMER CHCS FRTHR E. .LONG TERM...FRIDAY THROUGH TUESDAY JANUARY 27TH... FRIDAY...CONSIDERABLY COLDER DAY AS COLD ARCTIC AIRMASS SEEPS WESTWARD TO THE LARAMIE RANGE. HIGH TEMPERATURES WILL BE IN THE 30S AND PERHAPS EVEN COLDER IF CLOUD COVER IS MORE PREVALENT THAN EXPECTED. SCATTERED SNOW SHOWERS IN ORDER WITH UPSLOPE MECHANICAL LIFT AND SATURATED LOW LEVELS. BEST SYNOPTIC AND MESOSCALE LIFT WILL BE FURTHER SOUTH ACROSS COLORADO. SATURDAY...COLD AIR REMAINS ENTRENCHED ACROSS LOCALES EAST OF THE LARAMIE RANGE PER SURFACE PRESSURE PATTERN. NOT A LOT OF MESOSCALE OR SYNOPTIC LIFT NOTED WITH LACK OF SHORTWAVE TROUGHS ALOFT AND NORTHWEST FLOW ALOFT. STILL THOUGH...LOW LEVEL UPSLOPE WILL PRODUCE ENOUGH LIFT FOR ISOLATED TO SCATTERED SNOW SHOWERS. SUNDAY...COLD ARCTIC AIRMASS PREVAILS ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES...THUS HIGH TEMPERATURES WILL REMAIN IN THE 20S ACROSS OUR COUNTIES. GFS LOOKS TOO EXPANSIVE WITH SNOW SHOWER COVERAGE...THOUGH CANNOT RULE OUT AT LEAST ISOLATED TO SCATTERED SNOW SHOWERS WITH LOW LEVEL UPSLOPE IN PLACE AND SATURATED LOW LEVELS. MONDAY...LATEST GFS RUN NOW SHOWING COLDER AIR RETREATING EASTWARD ACROSS THE PLAINS STATES...IN STARK CONTRAST TO ITS PREVIOUS RUNS. WITH ECMWF NOT SHOWING THIS TREND...WILL CONTINUE THE COLD TEMPERATURES UNTIL MODEL CONSISTENCY AND CONGRUENCY TAKES HOLD. TUESDAY...AGAIN...GFS LOOKS SUSPICIOUSLY TOO WARM BASED ON ITS UPPER HEIGHTS AND THUS WILL CONTINUE THE COLDER TEMPERATURES FROM PREVIOUS GFS RUNS...ESPECIALLY SINCE THE LATEST GFS RUN IS IN CONTRAST TO THE ECMWF RUN WITH RESPECT TO THE UPPER PATTERN AND HEIGHTS ALOFT. RUBIN && .AVIATION...MAINLY CLEAR SKIES WILL CONTINUE INTO TNGT...WITH SOME MID/HIGH CLDS SPRDG INTO THE REGION ON THU. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM...RUBIN
Hazardous weather outlook, Jan 21, 5:12 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 512 AM MST WED JAN 21 2009 NEZ001>003-019>021-054-055-WYZ059-060-067>070-221230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 512 AM MST WED JAN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS WHILE WINDS OF 15 TO 25 MPH WILL BLOW MAINLY IN SOUTHEAST WYOMING WITH SOME GUSTS OF 30 TO 35 MPH. THIS WILL CREATE AN ELEVATED FIRE DANGER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLDER WEATHER WITH A CHANCE OF SNOW WILL OCCUR FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-221230- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 512 AM MST WED JAN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY GUSTY WINDS TO 45 MPH WILL BLOW IN THE USUAL WINDIER SPOTS IN AND NEAR THE MOUNTAINS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLDER WEATHER WITH A CHANCE OF SNOW WILL OCCUR FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.